Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 1, NWS Corpus Christi, TX

March 6, 2008Goliad County, Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Mar 6, 2008, 2:09 PM CST for Goliad County, Victoria County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2008, 2:09 PM CST (20:09 UTC)
Expired
Mar 6, 2008, 4:15 PM CST
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Goliad County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 88 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 2:15 PM CSTFLASH FLOODVictoria, TXSTREET FLOODING REPORTED THROUGHOUT DOWNTOWN VICTORIA
Mar 6, 3:25 PM CSTFLASH FLOODVictoria, TXSEVERAL CARS STALLED IN THE UNDERPASSES AND LOW LYING AREAS THROUGHOUT VICTORIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
719 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 062010
FFWCRP
TXC175-469-062215-
/O.NEW.KCRP.FF.W.0001.080306T2009Z-080306T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
209 PM CST THU MAR 6 2008

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN GOLIAD COUNTY IN SOUTH TEXAS
  VICTORIA COUNTY IN SOUTH TEXAS

* UNTIL 415 PM CST

* AT 203 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
  DOPPLER RADAR ESTIMATED 1 TO 3 INCHES OF RAINFALL HAVE OCCURRED.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...GOLIAD...VICTORIA...FANNIN...MISSION VALLEY...SCHROEDER
  AND TELFERNER.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2841 9740 2840 9741 2841 9743 2840 9744
      2849 9752 2876 9735 2903 9689 2875 9672
      2856 9714 2838 9739

$$

MJG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 6, 12:28 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 6, 12:28 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1228 PM CST THU MAR 6 2008

.UPDATE...ZONES UPDATED TO INCLUDE TORNADO WATCH UNTIL 6 PM. THREAT
FOR TORNADOES WILL EXIST OVER THE COASTAL PLAINS IN ADVANCE OF THE
COLD FRONT TO THE NORTH AND THE SURFACE LOW TO THE WEST. THE COLD
FRONT HAS MOVED INTO THE FORECAST AREA FROM NORTH OF GOLIAD TO NEAR
ENCINAL. STORMS ELEVATED ABOVE THE BOUNDARY WILL STILL HAVE THE
POTENTIAL FOR SEVERE WITH LARGE HAIL AS AIRMASS HAS DESTABILIZED
TO THE SOUTH OF THE BOUNDARY WITH CAPE VALUES FROM 1500-2000 J/KG.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    39  62  37  71  51  /  20  10   0   0  10
VICTORIA          36  58  33  67  47  /  30  10   0   0  10
LAREDO            40  67  40  80  51  /  10   0   0   0  10
ALICE             36  64  33  74  49  /  10   0   0   0  10
ROCKPORT          42  59  42  69  55  /  30  10   0   0  10
COTULLA           33  64  31  76  48  /  10   0   0   0  10
KINGSVILLE        39  63  36  74  50  /  20   0   0   0  10
NAVY CORPUS       44  60  42  69  55  /  20  10   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
     FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
     JIM WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
     PATRICIO...VICTORIA.

GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 9 PM CST FRIDAY
     FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
     TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO
     PORT OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO
     60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO
     60 NM.

&&

TT/89...SHORT TERM
JR/19...LONG TERM
Hazardous weather outlook, Mar 6, 11:32 AM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1132 AM CST THU MAR 6 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-070300-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1132 AM CST THU MAR 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING SURFACE LOW PRESSURE AREA AND ASSOCIATED COLD FRONT
WILL MOVE EAST ACROSS SOUTH TEXAS TODAY. AS THE LOW AND FRONT
INTERACT WITH INCREASING GULF MOISTURE...THUNDERSTORMS WILL BE THE
RESULT. DUE TO THE TURNING OF THE WINDS IN THE ATMOSPHERE AND THE
DEGREE OF INSTABILITY OF THE AIRMASS...THERE WILL BE A SLIGHT RISK
OF SEVERE THUNDERSTORMS THIS AFTERNOON MAINLY TO THE NORTHEAST OF A
KINGSVILLE TO TILDEN LINE. A FEW STORMS HAVE THE POTENTIAL OF
PRODUCING LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH. AN
ISOLATED TORNADO CANNOT BE RULED OUT EITHER. THE GREATEST THREAT
FOR SEVERE WEATHER WILL BE FROM NOON THROUGH 600 PM CST. AFTER
600 PM CST...THE THREAT FOR SEVERE WEATHER WILL RAPIDLY DIMINISH
AS COOLER AIR BEHIND A COLD FRONT SWEEPS ACROSS THE COASTAL BEND.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TONIGHT IN THE WAKE
OF THE STRONG COLD FRONT MOVING THROUGH THE COASTAL WATERS. WIND
GUSTS TO GALE FORCE WILL BE LIKELY OVER THE COASTAL WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR PORTIONS OF THE COASTAL
BEND THIS AFTERNOON.

TMT/MB/TE

In the hours before

Special weather statement, Mar 6, 11:43 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1143 AM CST THU MAR 6 2008

TXZ230>234-061845-
BEE-GOLIAD-LIVE OAK-MCMULLEN-VICTORIA-
1143 AM CST THU MAR 6 2008

...STRONG THUNDERSTORM DEVELOPING ACROSS PORTIONS OF
BEE...GOLIAD...LIVE OAK...MCMULLEN AND VICTORIA COUNTIES...

AT 1136 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS BETWEEN VICTORIA AND COTULLA MOVING
NORTHEAST AT 10 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE
STORMS. IN ADDITION...SEVERAL FUNNEL CLOUDS HAVE BEEN SPOTTED WITH
STORMS NEAR CHOKE CANYON RESERVOIR IN THE PAST HOUR.

MJG
Local storm report, Mar 6, 12:35 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1235 PM CST THU MAR 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     HAIL             WEESATCHE               28.83N 97.42W
03/06/2008  E0.50 INCH       GOLIAD             TX   LAW ENFORCEMENT

&&

KRR
Local storm report, Mar 6, 1:41 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
141 PM CST THU MAR 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             CORPUS CHRISTI          27.71N 97.29W
03/06/2008  M0.75 INCH       NUECES             TX   TRAINED SPOTTER

            PENNY SIZE HAIL NEAR SUNTIDE AND UPRIVER RD.

&&

KRR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 6:04 AM CSTFire Weather WatchCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more17 hr
Mar 6, 12:01 PM CSTSevere Thunderstorm WarningCRPGoliad29 min
Mar 6, 12:05 PM CSTTornado WarningCRPGoliad25 min
Mar 6, 12:15 PM CSTTornado WarningCRPJim Wells, Nueces45 min
Mar 6, 12:29 PM CSTSevere Thunderstorm WarningCRPGoliad17 min
Mar 6, 12:31 PM CSTSevere Thunderstorm WarningCRPBee44 min
Mar 6, 12:51 PM CSTSevere Thunderstorm WarningCRPGoliad39 min
Mar 6, 1:08 PM CSTSevere Thunderstorm WarningCRPNueces, San Patricio52 min
Mar 6, 1:41 PM CSTSpecial Marine WarningCRP94 min
Mar 6, 1:46 PM CSTSevere Thunderstorm WarningCRPNueces44 min
Mar 6, 2:01 PM CSTTornado WarningCRPNueces29 min
Mar 6, 2:19 PM CSTSevere Thunderstorm WarningCRPVictoria41 min
Mar 6, 2:23 PM CSTSevere Thunderstorm WarningCRPKleberg, Nueces52 min
Mar 6, 2:27 PM CSTSpecial Marine WarningCRP2 hr
Mar 6, 2:38 PM CSTTornado WarningCRPVictoria37 min
Mar 6, 2:47 PM CSTSevere Thunderstorm WarningCRPCalhoun, Goliad, Refugio, Victoria43 min
Mar 6, 3:19 PM CSTTornado WarningCRPKleberg26 min
Mar 6, 3:22 PM CSTRiver Flood WarningCRPCalhoun, Nueces, Victoria, Webb141 days
Mar 6, 3:28 PM CSTSevere Thunderstorm WarningCRPAransas, Refugio47 min
Mar 6, 3:38 PM CSTSpecial Marine WarningCRP2 hr
Mar 6, 4:12 PM CSTSevere Thunderstorm WarningCRPAransas, Calhoun33 min
Mar 6, 4:15 PM CSTSpecial Marine WarningCRP2 hr
Mar 6, 5:48 PM CSTSpecial Marine WarningCRP117 min

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.